Alabama, 2005

Damaging Wind in Alabama, April 1, 2005

April 1, 2005 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 1, 3:55 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 1, 3:55 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 AM CST FRI APR 1 2005

.SYNOPSIS...STATIONARY FRONT NORTH OF FORECAST AREA WITH HEAVY RAIN
SOUTH OF THE FRONT. HEAVIEST RAIN HAS BEEN OVER COASTAL COUNTIES
WHERE PENSACOLA REGIONAL HAS PICKED UP OVER 10 INCHES WITH SIMILIAR
AMOUNTS ALONG AND SOUTH OF INTERSTATE 10. NUMEROUS FLASH FLOOD
WARNINGS HAVE BEEN ISSUED.

&&

.SHORT TERM...RAIN WILL REMAIN IN PICTURE UNTIL COLD FRONT SWEEPS
ACROSS FORECAST AREA. EXPECT THIS TO HAPPEN JUST BEFORE NOON OVER
MISSISSIPPI...COLD FRONT WILL BE NEAR INTERSTATE 65 JUST AFTER NOON
AND EAST OF DESTIN JUST AFTER DARK. CURRENT TORNADO WATCHES SET TO
EXPIRE AT 7 AM...WOULDNT SUPRISE ME TO SEE A NEED FOR ADDITIONAL
WATCHES THIS MORNING...ESPECIALLY NEAR THE COAST. FRONT BRINGS DRIER
AND COOLER/COLDER AIR WITH GUSTY NORTHWEST WINDS  BY EARLY AFTERNOON
OVER THE WESTERN HALF. CLOUDS WILL LINGER INTO THIS EVENING WITH
WIND REMAINING UP ENOUGH TO KEEP TEMPERATURES BETWEEN 45 AND 55 FROM
NORTH TO SOUTH. BREEZY AND COOL SATURDAY WITH TEMPERATURES DROPPING
INTO THE MID 30S OVER THE NORMALLY COLD LOCATIONS.

.LONG TERM...NOT MUCH CHANGE HERE FROM PREVIOUS FORECAST. ANOTHER
SYSTEM CROSSES FORECAST AREA TUESDAY NIGHT INTO THURSDAY WITH A
DECENT CHANCE OF RAIN BUT NOT AS COOL.

&&

.MARINE...SMALL CRAFT ADVISORIES TODAY INTO THE WEEKEND. GFS MARINE
MOS GUIDANCE SHOWS WINDS TO GALE FORCE LATER TONIGHT BUT WILL KEEP
SUSTAINED WINDS BELOW GALE FORCE AT THIS TIME.

&&

.FIRE WEATHER...DESPITE ALL THE RAIN OVER THE PANHANDLE...GUIDANCE
HAS DEW POINTS LOW ENOUGH TO SUPPORT A FIRE WEATHER WATCH FOR THE
PANHANDLE ON SATURDAY. AIR MASS IS QUITE DRY BUT WILL WAIT AND SEE.
DIFFICULT TO SEE REAL LOW HUMIDITY WITH STANDING WATER ALL OVER THE
PLACE./11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  49  66  40 /  90  10   0   0
PENSACOLA   75  49  70  43 /  90  20   0   0
DESTIN      70  51  71  46 /  90  30   0   0
EVERGREEN   74  45  67  37 /  90  20   0   0
WAYNESBORO  70  44  68  36 /  90  10   0   0
CAMDEN      72  45  66  38 /  90  10   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY TODAY GMZ630-650-670. FLASH FLOOD WATCH
     UNTIL NOON ALZ051>064.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675. FLASH FLOOD WATCH  UNTIL
     NOON FLZ001>006.
MS...FLASH FLOOD WATCH UNTIL NOON MSZ067-075-076-078-079.

&&
Hazardous weather outlook, Mar 31, 1:40 PM CST, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
140 PM CST THU MAR 31 2005

ALZ051>055-MSZ067-075-076-010400-
CHOCTAW-CLARKE-GREENE-MONROE-PERRY-WASHINGTON-WAYNE-WILCOX-
140 PM CST THU MAR 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A MODERATE
RISK OF SEVERE THUNDERSTORMS THROUGH SUNRISE FRIDAY MORNING. THE
AREA WILL REMAIN ON THE WARM...MOIST AND UNSTABLE SIDE OF A STALLED
FRONTAL BOUNDARY THAT EXTENDS FROM CENTRAL MISSISSIPPI INTO CENTRAL
LOUISIANA.

AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS ACROSS THE FRONTAL
BOUNDARY TONIGHT AND CAUSE A LOW PRESSURE AREA TO FORM OVER
LOUISIANA. AHEAD OF THIS LOW...THE ATMOSPHERE WILL BE SUPPORTIVE OF
SEVERE THUNDERSTORMS. EARLY IN THE EVENT...THERE IS THE POTENTIAL
OF A FEW TORNADOES. AS THE THUNDERSTORMS EVOLVE INTO A LINE...THE
THREAT SHIFTS TO DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.

ADDITIONAL HEAVY RAINS FALLING ON ALREADY SATURATED SOIL COULD ALSO
LEAD TO LOCALIZED FLOODING...ALONG STREAMS...LOW LYING AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AS THE SURFACE LOW LIFTS OUT...A STRONG COLD FRONT PUSHES ACROSS THE
REGION FRIDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER CONTINUING
INTO FRIDAY MORNING...BUT SHOULD END FRIDAY AFTERNOON WITH THE
PASSAGE OF THE COLD FRONT.

NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD STAY ALERT FOR POSSIBLE
ACTIVATION TODAY INTO THE NIGHT.

ALZ056>064-FLZ001>006-MSZ078-079-010400-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CONECUH-COVINGTON-CRENSHAW-
ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-MOBILE COASTAL-
MOBILE INLAND-OKALOOSA COASTAL-OKALOOSA INLAND-SANTA ROSA COASTAL-
SANTA ROSA INLAND-STONE-
140 PM CST THU MAR 31 2005

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK
OF SEVERE THUNDERSTORMS THROUGH SUNRISE FRIDAY MORNING. THE AREA WILL
REMAIN ON THE WARM...MOIST AND UNSTABLE SIDE OF A STALLED FRONTAL
BOUNDARY THAT EXTENDS FROM CENTRAL MISSISSIPPI INTO CENTRAL
LOUISIANA.

AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS ACROSS THE FRONTAL
BOUNDARY TONIGHT AND CAUSE A LOW PRESSURE AREA TO FORM OVER
LOUISIANA. AHEAD OF THIS LOW...THE ATMOSPHERE WILL BE SUPPORTIVE OF
SEVERE THUNDERSTORMS. EARLY IN THE EVENT...THERE IS THE POTENTIAL
OF A FEW TORNADOES. AS THE THUNDERSTORMS EVOLVE INTO A LINE...THE
THREAT SHIFTS TO DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.

ADDITIONAL HEAVY RAINS FALLING ON ALREADY SATURATED SOIL COULD ALSO
LEAD TO LOCALIZED FLOODING...ALONG STREAMS...LOW LYING AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AS THE SURFACE LOW LIFTS OUT...A STRONG COLD FRONT PUSHES ACROSS THE
REGION FRIDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER CONTINUING
FROM SUNRISE FRIDAY MORNING INTO EARLY AFTERNOON...THEN TAPERING OFF
WITH THE PASSAGE OF THE COLD FRONT.

NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD STAY ALERT FOR POSSIBLE
ACTIVATION TODAY INTO THE NIGHT.

In the hours before

Special weather statement, Apr 1, 1:50 AM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
150 AM CST FRI APR 1 2005

ALZ052-053-010815-
WASHINGTON-CLARKE-
INCLUDING THE CITIES OF...GROVE HILL...
150 AM CST FRI APR 1 2005

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON AND CLARKE
COUNTIES...

AT 145 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES NORTHWEST OF HAWTHORN...AND MOVING NORTHEAST AT
60 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LEROY...PRESTWICK...JACKSON...WINN...WALKER SPRINGS AND ALLEN THROUGH
215 AM CST.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS TO 50 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The Mobile radar (KMOB), 47 km away, was scanning. The volume nearest the first event began at 11:04 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Baldwin

When
April 1, 5:05 AM CST to 5:08 AM CST
Where
Baldwin County, Loxley
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
30.617, -87.750

High winds from a thunderstorm blew down several trees and damaged a manufactured home near Loxley.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443167.